Ask the Nurse Archive
August 23, 2011 at 5:58pm
I am 55, post-menopausal and have been on the lowest dose of Vivelle-dot patch for 18 months. My skin is quite thin, most notably on the inner thighs, which appears striated and is tender and is prone to pimples. Would a higher dosage patch encourage the skin to thicken?
August 23, 2011 at 5:36pm
I am almost 65 and have stopped taking hormone replacement therapy after 20 years. I am sleepless and suffering from hot flashes. What can I take to lessen these effects?
August 16, 2011 at 9:58pm
If I take Hormone Replacement Medication for my menopause symptoms, will I stop gaining weight?
August 16, 2011 at 3:14pm
I am losing hair. Do I need to start using Rograine or is it a temporary result of:
- A new diet started in last month eating 2/3 fruits and vegetables for every 1/3 protein and grain
- Dental work in last month - crown followed by root canal - many x-rays
- Menopause - I stopped over 10 years ago.
What should I do?
August 1, 2011 at 4:46pm
I have been with Weight Watchers since January of 2010 to the present and have been with Curves since May 2011. I am 5’1"
I currently weigh 149 pounds. My goal weight is 132 pounds. I started WW at 154 pounds...in April 2011 138 pounds...lost 16 pounds in 14 months. I have been going through perimenopause. Since April a constant weight gain to my current 149 pounds. Two weeks ago I lost 4 pounds!!! After having a period for three weeks of spotting, light flow, heavy flow, light flow, spotting, then finally stopping. Then the next week I gained 3 pounds back! I have been going to Curves twice a week. With a hectic schedule I am lucky to be able to get there at all! I enjoyed the last article from Speaking of Women’s Health and noticed it is sponsored through Cleveland Clinic.
I felt comfort in the article and that we could have contact with you as a resource. I am grateful to the Cleveland Clinic for the care and concern that you have given to my daughter and her husband on behalf of their son~our sweet grandson. Our grandson is being followed by the pediatric neurology physicians. Thank You so much.
I hope that you might be able sort out my weight gain~menopause issues. I am discontinuing WW and I have been so far enjoying Curves.
Thank You in advance for your time,
July 22, 2011 at 5:20pm
I am one year into menopause and am age 50. My new gynecologist told me that I am at risk for Osteoporosis because I am tall and thin and have been taking thyroid hormone for the past 25 years.
Would it be worthwhile for me to have a bone density test to establish a baseline measurement? Unfortunately, due to severe back problems, for the past 10 years I have not done the recommended weight bearing activities that would have helped maintain my bone density and I am concerned. Thanks for your advice!
July 22, 2011 at 5:19pm
Is lightheadedness a symptom of menopause? I have had very bad hot flashes recently with the weather being so hot and started experiencing the lightheadedness.